MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305829
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 305829 batch # 2271572 it was reported that the bd needle eclipse 25x5/8 needle was clogged / blocked.The following information was provided by the initial reporter: verbatim: ¿my provider has encountered in the past couple weeks the bd eclipse needle 305829 unusable, due to being "plugged" cannot push medication.It does not happen with every needle.We pulled the needles and set aside at this time.Lot# 2271572.¿.
 
Event or Problem Description
Samples received.
 
Additional Manufacturer Narrative
Investigation summary: 69 unused samples were received and tested by our quality team.The needles were all tested by drawing air and injecting it then drawing water and injecting to determine if a clog could be found.There were no issues or abnormalities found with any of the unused sets.The manufacturer was contacted for further investigation.From manufacturer: there were notifications identified during the dhr review that may have contributed to the needle being blocked.It was identified that a notification was written for incomplete hubs and a blocked through hole at the molding manufacturing site.All inspections completed at final manufacturer were complete.Due to these quality notifications the complaint can be verified without affected device being tested and the root cause is due to manufacturer quality error.The manufacturing issue has since been resolved.

Brand Name
BD NEEDLE ECLIPSE 25X5/8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21309614
Report Number1920898-2025-00003
Device Sequence Number15495978
Product Code FMI
UDI-Device Identifier00382903058297
UDI-Public(01)00382903058297(11)220928(17)270930(10)2271572
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305829
Device Lot Number2271572
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown